MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 07028024190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e801 analyzer serial number (module 3) was (b)(6).The e801 analyzer serial number (module 2) was not provided.On 13-mar-2025, both modules were decontaminated.On (b)(6) 2025, a sample comparison was performed using 10 patient samples (5 positive and 5 negative), and the expected results were received.The patient sample in question was repeated on both modules, and the result was positive on one module and negative on the other module.The specific results were requested but have not been provided.The customer has only observed this with this one patient sample.The customer is repeating all samples with positive toxo igm results on the same analyzer and another analyzer.The gear pump pressure was adjusted on both analyzers, and the probe washes were adjusted.Calibration was last performed with reagent lot 799708 on 17-jan-2025; the results were lower but within the expected ranges.Calibration was last performed with reagent lot 824690 on 11-mar-2025; the results were lower but within the expected ranges.Qc was acceptable.Internal qc data was reviewed, and there was no difference between reagent lots 799708 and 824690.Internal control samples recovered similarly.The investigation is ongoing.
 
Event or Problem Description
The initial reporter questioned positive results for 1 patient sample tested for elecsys toxo igm (toxo igm) between 2 cobas e 801 analytical units (module 3 and module 2) while using a particular reagent lot.The initial result from module 3 using reagent lot 824690 was 1.15 coi (positive).The repeat result from module 2 using reagent lot 799708 (expiration 31-may-2025) was 0.472 coi (negative).On (b)(6) 2025 the sample was repeated on module 2 using reagent lot 799708 and the result was 0.471 coi (negative).The sample was repeated on module 3 using reagent lot 824690, and the result was 1.13 coi (positive).On (b)(6) 2025 the sample was repeated on module 3 using reagent lot number 799708, and the result was 0.474 coi (negative).The sample was repeated on module 2 using reagent lot number 799708, and the result was 0.456 coi (negative).The sample was repeated on module 3 using reagent lot number 799708, and the result was 0.486 coi (negative).No questionable results were reported outside of the laboratory.
 
Additional Manufacturer Narrative
The customer repeated other patient samples with positive toxo igm results on module 3 and module 2, and the results were reproducible.The patient sample in question was not tested further by the customer as the toxoplasma igg result was negative.A new sample from this patient has not been obtained.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
The customer requests an investigation of the patient sample.The most recent test result was obtained during comparison testing on march 13, 2025, and the toxo igm result was 1.24 coi (positive).On (b)(6) 2025, the sample was tested using a different reagent kit but the same lot number (824690) on module 2 with a result of 1.17 coi (positive) and on module 3 with a result of 1.18 coi (positive).
 
Additional Manufacturer Narrative
Sample material was submitted for investigation.The following results were received: elecsys toxo igm: positive with 3 reagent lots.Elecsys toxo igg: < 0.13 iu/ml (negative).Recomline toxo igm: negative.Platelia toxo igm: 0.17 (negative).Igm-type label interferent: not detected.The customer's positive toxo igm results were reproduced.Based on the other results produced during the investigation, false positive results due to an unknown interference cannot be excluded.Product labeling states: "elecsys toxo igm results should be used in conjunction with toxoplasma-specific igg results, the patient¿s medical history, clinical symptoms and other laboratory tests." the investigation did not identify a product problem.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21739607
Report Number1823260-2025-00960
Device Sequence Number17139079
Product Code LGD
UDI-Device Identifier04015630940318
UDI-Public04015630940318
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number07028024190
Device Lot Number824690
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/02/2025
04/29/2025
05/13/2025
10/17/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/25/2025
05/06/2025
06/02/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown